Discussion in 'Fibromyalgia Main Forum' started by ladybugmandy, May 27, 2008.

  1. ladybugmandy

    ladybugmandy Member

    hi all. is anyone on valtrex experiencing severe insomnia?

    i am wired all the time and cannot sleep. i can take a benzo sometimes but don't want to depend on them every night.

    any suggestions?

    thank you!
  2. sscape

    sscape New Member

    I take trazadone. I have insomnia anyway. Hope this helps.

  3. erica741

    erica741 New Member

    Hi Sue,

    I had terrible insomnia and that "wired" feeling on and off throughout my time on Valcyte. It seemed everytime I started to feel better and get more energy, I'd start experiencing the insomnia and "wired" anxiety-like symptoms.

    I took only took Valtrex for a few weeks. While taking it, I was super exhausted but may have developed the wired feeling if I stayed on it longer.

    I have recently started antibiotics for lyme, and had insomnia and that same wired feeling during my 1st week on the antibiotics. As with Valcyte, many others have reported insomnia and/or anxiety with antiobiotic treatment for lyme.

    Since so many people get these symptoms on both antivirals AND antibiotics, I have a theory that the symptoms are due to the immune system being revved up. But I have zero medical background, so that's just a theory based on personal experience and what I have read others report.

    Kelly has responded to many posts from those of us on Valcyte who have suffered from these symptoms (thanks Kelly!), and I've always been intrigued by her theory about the cortisol levels. I think it is definitely worth pursuing. (I would have done so myself, but each time anxiety would resolve itself and I'd be exhausted again.)

    Does anyone know if the immune system affects cortisol levels?

    When I was dealing with these issues on Valcyte, Dr. Montoya recommended benzos. I think benzos are the best way to calm your system down enough for you to get a good night sleep. I can understand you not wanting to take a benzo too often because they can be addictive. But I do know that klonopin is supposedly less addictive than the others commonly prescribed - Xanax and Ativan - so recommend taking klonopin in lieu of the others (if you haven't already).

    You should also try Rescue Remedy and/or Hyland's Calm Forte, which are natural products to decrease anxiety. I have found them good for the daytime, but they don't pack enough punch to help me sleep.

    I really hope you find something that works for you soon. Insomnia is my biggest frustration when I do get it, so really feel for what you are going through.

    [This Message was Edited on 05/28/2008]
  4. chrissy12

    chrissy12 New Member

    I have the wired, but tired feeling a lot. It got worse when I started valtrex and valcyte. This last week, I didn't sleep well for 4 straight nights, and then I felt really bad the 5th day.

    I hope this goes away, too. I have tried ambien before and it helps. I haven't spoken to Dr. Lerner about it yet. I see him next week. If I get anything new, I'll post it.

    I had a new symptom today, really loose stools. I have never had that before and am not sure where it came from. Any ideas??? I have been taking valcyte for 3 months and azithromyocin for 1 month. Thanks!!!

  5. erica741

    erica741 New Member

    Sorry you too have insomnia and that wired feeling. I remember how frustrated I was when I dealt with that for weeks at a time on Valctye.

    Do you take anything to help you sleep? My advice to you is the same I gave Sue in my post above.

    Loose stools are common with azithromyocin. In fact, I've read a lot of people on here refer to it as the "poop" drug!:) If it gets worse, tell your doctor. Otherwise, just make sure you are taking enough probiotics.

    Aren't all these medication side effects fun? :-(

    Hope you are able to start sleeping again soon. I know how frustrating insomnia is, and feel for you.

  6. ladybugmandy

    ladybugmandy Member

    thanks, everyone! is a wired feeling!! exactly. maybe it is a good sign?

    when i told dr. lerner about the insomnia, he said it was "part of the process" (if i recall correctly).

    sleep is definitely very important and i will make sure i take something to sleep. i just wanted to know if you guys were also taking a sleep aid and if it was ok with the antivirals.

    i do love my benzos...i was supposed to try klonopin a while ago....i cant even remember whether i got it or not lol...i take something called "bromazepam" which is not available in the US.

    with this valcyte dosage, i am up until 4 am and if i don't take a pill, i will finally sleep maybe 3 hrs.

    thanks all